Journal of Anaesthesiology Clinical Pharmacology

CASE REPORT
Year
: 2012  |  Volume : 28  |  Issue : 3  |  Page : 368--370

Midazolam-induced acute dystonia reversed by diazepam


Mustafa Komur1, Ali Ertug Arslankoylu2, Cetin Okuyaz1 
1 Department of Pediatric Neurology, Mersin University School of Medicine, Mersin, Turkey
2 Department of Pediatric Intensive Care, Mersin University School of Medicine, Mersin, Turkey

Correspondence Address:
Mustafa Komur
Department of Pediatric Neurology, Mersin University School of Medicine, 33060 Zeytinlibahce, Mersin
Turkey

Midazolam can induce acute dystonia in childhood. We report the development of acute dystonia in a 6-year-old girl after receiving midazolam as a sedative. Dystonic contractions persisted despite flumazenil and biperiden lactate injections and the patient was treated with diazepam. Acute dystonia was rapidly abolished after the administration of diazepam intravenously. Diazepam may be an effective treatment option in patients who are unresponsive to flumazenil.


How to cite this article:
Komur M, Arslankoylu AE, Okuyaz C. Midazolam-induced acute dystonia reversed by diazepam.J Anaesthesiol Clin Pharmacol 2012;28:368-370


How to cite this URL:
Komur M, Arslankoylu AE, Okuyaz C. Midazolam-induced acute dystonia reversed by diazepam. J Anaesthesiol Clin Pharmacol [serial online] 2012 [cited 2021 Mar 6 ];28:368-370
Available from: https://www.joacp.org/article.asp?issn=0970-9185;year=2012;volume=28;issue=3;spage=368;epage=370;aulast=Komur;type=0